CSN Login
Members Online: 14

Experience with Casodex

Willx's picture
Willx
Posts: 41
Joined: Jul 2005

Stuart asked about my experience with Casodex. His post: "Four years ago I was diagnosed with PC...After radiation my PSA recently began to rise...I just started 150 MG Casodex...I would like to know how you are doing and what are the side efects...Thank you"

Rather than piggy-back a reply to an existing thread on a separate topic, I decided to start a new topic to discuss my experience.

I started to have a rising PSA 4 years after surgery which I had on August 3, 1998. Slight rise, from 0.1 to 0.3, but my urologist felt it was time to take action, as the trend upward seemed to be clear. I take a 50 mg tab each morning (supposed to take daily at the same time). I started the drug on May 1, 2004, and after 3 months, the PSA was back down to less than 0.1, exactly where it was right after surgery. I will be having another checkup on September 15, so will find out then the current status of the PSA. My last test was April 1st, and the PSA was still at 0.1.

For about 3 months after starting the drug, I would experience a slight headache soon after taking the pill, but nothing severe. I no longer have the headaches. I have not experienced any "hot flashes" which is supposed to be one of the common side effects. I have experienced breast enlargement and tenderness. This happened almost immediately after starting the drug. It is difficult for me to say that my "sex drive" has diminished because of the drug since even before starting the drug I felt that sex was just not that important to me any longer. Important, sure, but not THAT important.

My doctor has told me that he will stop the drug one year after the PSA result has been stable at less than 0.1. If the PSA result remains at 0.1, then I would go off the medication April 2006. I HATE taking any medication, but would rather take Casodex than watch the PSA result steadily climb.

I have experienced no other side effects. Others may wish to share their experience with Casodex.

stuart
Posts: 88
Joined: Dec 2001

Thanks for your input...I am scheduled to get my PSA
tested the beginning of Sept...I hope my results are similar to your's...

stuart
Posts: 88
Joined: Dec 2001

Have you been extra tired and/or depressed since you have been on Casodex....If so, how do you deal with it...Sincd I started on this medication I have been lethargic and feeling down...Thanks for any input you may convey

Willx's picture
Willx
Posts: 41
Joined: Jul 2005

Stuart, I have had "tiredness" and "lethargy" but I don't know that it is for sure because of the Casodex. It very well could be, and yes, there are days when I have absolutely no desire to do anything but sit in the house. The "down moods" (I don't want to call it depression) I think have a lot to do with wondering if the drug will still be doing what it is supposed to, or if those pesky cancer cells are finding a way to circumvent the drug. I do not like the physical changes: weight gain (fighting back on that)and the breast tenderness and enlargement (nothing to do about this, I suppose).

What do I do about these feelings? Some days, I just stay in the house all day; other days, I force myself to get outside for walks, bike rides, and the other outdoor activities that I used to vigorously engage in.

You are on 150 mg daily dosage - I am on 50 mg so perhaps that increased dosage accounts for your situation. I hope this helps.

stuart
Posts: 88
Joined: Dec 2001

Willx, I appreciate your response since you seem to be in a similar situation...I'm trying to stay positive but at times it's difficut...I go to a man to man group but the conversation tends to be about treatment issues... Most of the men are older and no one talks about the psychological issues...For me everyday is a fight to feel emotionally good...

lindatn
Posts: 233
Joined: May 2003

No need for the down feeling. My husband after I had a year of bc treatment and he many months of radiation and lupron was depressed. Wonder why!! In any case he finally found a good antidepression drug, Effefox time released worked for him. Made all the different in the world. We were both soon much happier. He took it for about a year has been off of it for over a year, went to St Johns Wort once the major depression was under control. Don't let depression ruin even one day of your life. God Bless Linda

stuart
Posts: 88
Joined: Dec 2001

Linda, thanks for your input...I do have a question and if it's too personal to answer I understand, but I am wondering how Casodex effected sexual relations? If at all...And did the antidepressant have any impact regarding this issue.

lindatn
Posts: 233
Joined: May 2003

At the age of 61 and 65 no questin is too personal. Husband did not take but one or two days of casodex, then the lupron while he was in radiation, 42 days, 16 of them the new just to the prostate. He finished two years ago. He had one lupron shot after he finished radiation. Very much against his Dr advice he quit the lupron. He hated the side effects to much and figured if he needed it later then he would go that route. He had a psa of 60, cancer was out of the gland so surgery was out. We have gone with alternatives and major diet change, vitamins, herbs etc. Like we say: will it work we don't know, it has been three years since I ended treatement in Dec, and he has been out of treatment for two years in July. His psa is very low yet but was up a bit five months ago, he will have it checked again in Nov. Now that sex question, for the first year all was okay but for the last year a bit more of a problem even with the pills. He is thinking about MUSE which almost works for everyone. We live everyday with joy, we show our dogs, we plan new litters and show potentials and never never say we won't be here to show them. Putting in a greenhouse and hot tub next month. The most important thing is to look to the future and not look back. God Bless Linda

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network